Alert archive / Arizona / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 14, 2019, 5:03 PM MST for Yavapai County, Arizona. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2019, 5:03 PM MST (00:03 UTC)
- Expired
- Jul 14, 2019, 5:45 PM MST
- In force
- 42 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Yavapai County, AZ
The radar
The Phoenix radar (KIWA), 92 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 3188 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
640
WUUS55 KFGZ 150003
SVRFGZ
AZC025-150045-
/O.NEW.KFGZ.SV.W.0013.190715T0003Z-190715T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Flagstaff AZ
503 PM MST Sun Jul 14 2019
The National Weather Service in Flagstaff has issued a
* Severe Thunderstorm Warning for...
Yavapai County in west central Arizona...
* Until 545 PM MST.
* At 459 PM MST, a severe thunderstorm was located near Rock Springs,
or 8 miles northwest of New River, moving south at 15 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Wind gusts to affect boaters on Lake Pleasant. Wind
damage is also likely to mobile homes, roofs, and
outbuildings. Hail damage possible.
* Locations impacted include...
Lake Pleasant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3390 11234 3407 11234 3406 11217 3402 11217
3401 11218 3400 11218 3399 11219 3398 11219
3396 11223 3395 11224 3393 11223 3388 11228
TIME...MOT...LOC 2359Z 339DEG 12KT 3402 11223
HAIL...1.00IN
WIND...70MPH
$$
412 follow-up statements
973
WWUS55 KFGZ 150020
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
520 PM MST Sun Jul 14 2019
AZC025-150045-
/O.CON.KFGZ.SV.W.0013.000000T0000Z-190715T0045Z/
Yavapai-
520 PM MST Sun Jul 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MST
FOR YAVAPAI COUNTY...
At 517 PM MST, a severe thunderstorm was located near New River,
moving south at 15 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Strong outflow winds could affect boaters on Lake Pleasant.
Locations impacted include...
Lake Pleasant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters move to a safe area.
&&
LAT...LON 3390 11234 3407 11234 3406 11217 3402 11217
3401 11218 3400 11218 3399 11219 3398 11219
3396 11223 3395 11224 3393 11223 3388 11228
TIME...MOT...LOC 0017Z 339DEG 12KT 3396 11220
HAIL...0.75IN
WIND...70MPH
$$
41336
WWUS55 KFGZ 150044
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
544 PM MST Sun Jul 14 2019
AZC025-150053-
/O.EXP.KFGZ.SV.W.0013.000000T0000Z-190715T0045Z/
Yavapai-
544 PM MST Sun Jul 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR YAVAPAI COUNTY WILL EXPIRE AT
545 PM MST...
The Lake Pleasant thunderstorm which prompted the warning has
weakened below severe limits, and no longer poses an immediate
threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3390 11234 3407 11234 3406 11217 3402 11217
3401 11218 3400 11218 3399 11219 3398 11219
3396 11223 3395 11224 3393 11223 3388 11228
TIME...MOT...LOC 0043Z 339DEG 12KT 3388 11217
$$
41What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:31 PM MST, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 14, 3:31 PM MST, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 331 PM MST Sun Jul 14 2019 .SYNOPSIS...Monsoon moisture will deliver isolated to scattered thunderstorms again this afternoon. Lightning, gusty winds, and locally heavy rainfall can be expected from these thunderstorms across northern Arizona. Storm coverage decreases from west to east starting Monday. Daytime temperatures at lower elevations will be very hot over the next few days. && .DISCUSSION...Scattered thunderstorms have developed this afternoon favoring areas along the Mogollon Rim south and west. The stronger storms this afternoon have produced gusty winds from 30 to 40 mph and locally heavy rain. Storms will continue until about sunset before dissipating overnight. The drying trend is still on track for Monday, lasting through much of the coming week. However, the White Mountains region of eastern Arizona will continue to see daily chances for thunderstorms and will be less affected by the drying. On Monday, there will still be enough moisture to warrant isolated storms across much of the high country, and a majority of the high resolution model guidance supports this. By Tuesday, stronger southwest winds will develop and spread a drier airmass eastward across the state. Portions of northwestern Arizona will even approach critical fire weather conditions as afternoon humidity will be low. With subtropical high pressure centered over Arizona/New Mexico Monday and Tuesday and the drier air moving in, lower elevation weather impacts will transition to heat. We've issued an Excessive Heat Warning for Yavapai County below 3,000 feet, including the Lake Pleasant recreation area for high temperatures in the 108 to 112 range. The lowest elevations of the Grand Canyon will see excessive heat as well, but may not need a warning until Tuesday. Forecast model guidance shows the return of moisture being a possibility by late in the week or next weekend. Confidence is moderate at best at this time, so stay tuned through the week. && .AVIATION...For the 00Z package...Primarily VFR conditions are expected over northern Arizona through the TAF period. Expect light west to southwest winds at 5 to 10 kts. SCT -TSRA/-SHRA expected through about 03Z. Local MVFR conditions and gusty winds up to 35 knots will be possible near thunderstorms. Winds will become light and variable after 03Z Monday. Isolated to scattered -TSRA possible again Monday afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated to scattered high based thunderstorms will continue over northern Arizona Sunday afternoon and evening. Storms will be capable of gusty and erratic outflow winds along with dry lightning. Chances Monday should remain confined to the higher terrain of Navajo and Apache counties. Tuesday through Thursday...Chances for storms will continue each day, primarily across the higher terrain of Apache and Navajo Counties as drier air moves in across the northwest. && .FGZ WATCHES/WARNINGS/ADVISORIES...Excessive Heat Warning from 10 AM Monday to 8 PM MST Tuesday FOR AZZ037. && PUBLIC...MCT AVIATION...MCT FIRE WEATHER...MCT For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Jul 14, 1:09 PM MST, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
109 PM MST Sun Jul 14 2019
AZZ016-018-142045-
Northern Gila County-Eastern Mogollon Rim-
109 PM MST Sun Jul 14 2019
...SIGNIFICANT WEATHER ADVISORY ALONG THE MOGOLLON RIM NORTH OF
KOHL'S RANCH UNTIL 145 PM MST...
At 104 PM MST, Doppler radar was tracking a strong thunderstorm near
Kohls Ranch, or 16 miles west of Forest Lakes. This storm was nearly
stationary.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Promontory Pit Road Campground and Upper Tonto Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3432 11104 3436 11115 3441 11113 3442 11105
3438 11098
TIME...MOT...LOC 2004Z 218DEG 1KT 3437 11109
DBSpecial weather statement, Jul 14, 1:44 PM MST, 3 hours 19 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 144 PM MST Sun Jul 14 2019 AZZ008-037-142130- Yavapai County Valleys and Basins-Yavapai County Mountains- 144 PM MST Sun Jul 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI COUNTY UNTIL 230 PM MST... At 141 PM MST, Doppler radar was tracking a strong thunderstorm 3 south of Camp Verde. This storm was moving north slowly. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Camp Verde and Clear Creek Campgrounds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3438 11185 3448 11201 3461 11191 3450 11172 TIME...MOT...LOC 2041Z 218DEG 1KT 3448 11187 DB
Special weather statement, Jul 14, 2:21 PM MST, 2 hours 42 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 221 PM MST Sun Jul 14 2019 AZZ016-018-142200- Northern Gila County-Eastern Mogollon Rim- 221 PM MST Sun Jul 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR STRAWBERRY AND PINE UNTIL 300 PM MST... At 220 PM MST, Doppler radar was tracking a strong thunderstorm over Pine, or 13 miles northwest of Payson. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pine, Strawberry and Geronimo Boy Scout Camp. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3432 11147 3440 11157 3453 11143 3442 11131 TIME...MOT...LOC 2120Z 225DEG 3KT 3442 11144 DB
Special weather statement, Jul 14, 3:11 PM MST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
311 PM MST Sun Jul 14 2019
AZZ008-018-142300-
Northern Gila County-Yavapai County Mountains-
311 PM MST Sun Jul 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR GILA AND YAVAPAI COUNTIES UNTIL
400 PM MST...
At 309 PM MST, Doppler radar was tracking a strong thunderstorm over
Rye, or 10 miles south of Payson, moving south at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rye and Deer Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3402 11143 3413 11149 3418 11132 3405 11128
3401 11143
TIME...MOT...LOC 2209Z 342DEG 10KT 3410 11137
41Nearby
Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.